MAUDE Adverse Event Report: 3M UNITEK CORPORAION 3M UNITEK TRANSBOND (TM) PLUS SELF ETCHING PRIMER; AGENT, TOOTH BONDING, RESIN

3M UNITEK CORPORAION 3M UNITEK TRANSBOND (TM) PLUS SELF ETCHING PRIMER; AGENT, TOOTH BONDING, RESIN
Catalog Number 712-090
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Tooth Fracture (2428)
Date of Event 11/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since this event involved two medical devices, two manufacturer reports are being submitted.This report represents the second medical device, and 2020467-2017-00007 represents the first device.
 
Event or Problem Description
On (b)(6) 2017, 3m was notified that a (b)(6) male patient had a 3m unitek apc flash-free clarity advanced upper left bicuspid bracket (ul5) debond from tooth #13 while eating an apple.The debonded bracket contained tooth enamel.The orthodontist removed the bracket that was still attached to the archwire and sent the patient to his dentist for restoration of the enamel.Upon 3m follow-up with the orthodontist, enamel damage down to dentin was reported.The bracket was initially placed on (b)(6) 2016.Other products used when the bracket was placed included a non-3m etchant and 3m unitek transbond plus self-etching primer.

Brand Name
3M UNITEK TRANSBOND (TM) PLUS SELF ETCHING PRIMER
Common Device Name
AGENT, TOOTH BONDING, RESIN
Manufacturer (Section D)
3M UNITEK CORPORAION
2724 south peck rd.
monrovia CA 91016 5097
MDR Report Key7134792
Report Number2020467-2017-00008
Device Sequence Number19157697
Product Code KLE
UDI-Device Identifier00652221109170
UDI-Public00652221109170
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K001494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Catalogue Number712-090
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2017
Initial Report FDA Received Date12/20/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR